2 doctors weighed in:

Why would normal skin become thin and tear easily? If i bump myself lightly, my skin rips and i bleed pretty heavily. Recently found out my pituitary gland has stopped working and am on 20 mg./day of hydrocortisone. But endocrinologist says skin tearing i

2 doctors weighed in
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology

In brief: Skin tears

Steroids are a classic cause of thin skin as can be the pituitary issues and being 60 years-old.

In brief: Skin tears

Steroids are a classic cause of thin skin as can be the pituitary issues and being 60 years-old.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Dr. James Seward
Dermatology

In brief: Our

Our skin becomes thinner and more easily bruises due to many factors, including being on blood thinners such as Aspirin or ibuprofen, Prednisone (cortisone), and due the aging process.
As the dermal (second layer) of the skin thins out with age, we lose our ability to withstand bumping and trauma and the small vessels under the skin become easily traumatized and leak, causing a bruise. Most likely the steroids you are taking, combined with the aging process and any blood thinners you are taking, is the cause.

In brief: Our

Our skin becomes thinner and more easily bruises due to many factors, including being on blood thinners such as Aspirin or ibuprofen, Prednisone (cortisone), and due the aging process.
As the dermal (second layer) of the skin thins out with age, we lose our ability to withstand bumping and trauma and the small vessels under the skin become easily traumatized and leak, causing a bruise. Most likely the steroids you are taking, combined with the aging process and any blood thinners you are taking, is the cause.
Dr. James Seward
Dr. James Seward
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors